Missouri, 2010Damaging Wind in Missouri, July 11, 2010
July 11, 2010 · NWS LSX · 1 event in 1 county or zone
A strong shortwave moved through the region triggering showers and thunderstorms. A few of the storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong shortwave moved through the region triggering showers and thunderstorms. A few of the storms produced severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 11, 1:26 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 11, 1:26 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT SUN JUL 11 2010
.DISCUSSION...
/225 PM CDT SUN JUL 11 2010/
THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA TONIGHT...BEING
DRIVEN PRIMARILY BY A SHORTWAVE TROF...INSTEAD OF THE COLD FRONT
THAT STILL LAGS INTO NEBRASKA AND IOWA. SOME CONCERN ABOUT
REDEVELOPMENT ON THE FRONT ITSELF...BUT TIMING DOES NOT LOOK
FAVORABLE...ALONG WITH CURRENT CONVECTION ROBBING THE QUALITY
INSTABILITY. SO APPEARS THAT MOST LOCATIONS WILL SEE RAINFALL THIS
EVENING...WITH THE GREATEST RISK OF SEVERE THUNDERSTORMS ALONG AND
SOUTH OF THE MISSOURI RIVER.
STILL BELIEVE THERE WILL BE A LULL IN CONVECTIVE ACTIVITY ON MONDAY
IN WAKE OF THIS SHORTWAVE...BUT HAVE KEPT SLIGHT CHANCE POPS AROUND
GIVEN WEAK AND DIFFUSE NATURE OF THE FRONTAL BOUNDARY THAT WILL
SETTLE OVERHEAD.
NEXT SHORTWAVE WILL MOVE ACROSS THE AREA MONDAY NIGHT AND
TUESDAY...WITH A RENEWED THREAT OF THUNDERSTORMS. HAVE LIKELY POPS
ACROSS FAR SOUTH...TAPERED TO SLIGHT CHANCE ALONG AND NORTH OF
INTERSTATE 70 CORRIDOR. USED A BLEND OF GUIDANCE FOR
TEMPERATURES...WITH A COOLER BIAS ON TUESDAY ACROSS SOUTHERN AREAS
WHERE RAIN AND CLOUD COVER WILL SUPPRESS INSOLATION.
THE EXTENDED FORECAST...
MODEL GUIDANCE CONTINUES TO PORTRAY HEIGHTS RISING FOR THE REST OF
THE WEEK...BUT KEEP MORE ZONAL PATTERN INSTEAD OF AN EXPANSIVE UPPER
RIDGE. THINK TEMPERATURES WILL STILL RESPOND...BUT ACTIVE WEATHER
MAY DIP INTO THE CWA FROM TIME TO TIME WITH PASSAGE OF WEAK
SHORTWAVES.
CVKING
&&
.AVIATION...
/1228 PM CDT SUN JUL 11 2010/
FIRST CONCERN WITH THIS SET OF TAFS IS ONGOING CONVECTION ACROSS
MO. SUPERCELL THUNDERSTORMS OVER WEST CENTRAL MO ARE EXPECTED TO
CONTINUE MOVING SEWD AND NOT IMPACT KCOU ALTHOUGH STRATIFORM RAIN
IS EXPECTED INVOF THE TERMINAL. ANOTHER CLUSTER OF TSRA IN NERN MO
IS EXPECTED TO REACH KUIN A FEW HOURS AFTER ISSUANCE. SECOND
CONCERN IS FUTURE CONVECTION WITH SCT SHRA/TSRA EXPECTED TO DVLP
ACROSS THE AREA THIS AFTN/EVE BEFORE A LINE OF TSRA DVLPS ALONG
THE CDFNT AND MOVES THROUGH THE TERMINALS TONIGHT. SLY WINDS WILL
TURN SWLY AHEAD OF THE FNT AND BECOME NWLY AFTER FROPA BY TOMORROW
MORNING.
SPECIFICS FOR KSTL...SCT TSRA EXPECTED TO DVLP THIS AFTN/EVE IN A
MOIST AND UNSTABLE ATMOSPHERE BEFORE A LINE OF STORMS DVLPS ALONG
A CDFNT AND MOVES THROUGH THE STL METRO AREA BETWEEN 03-06Z. SLY
WINDS WILL TURN SWLY AHEAD OF THE FNT AND BECOME NWLY AFTER FROPA
BY TOMORROW MORNING.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 11, 1:48 PM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT SUN JUL 11 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
248 PM CDT SUN JUL 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS...SOME SEVERE ACROSS SOUTHERN MISSOURI...WILL MOVE
SOUTHEAST ACROSS THE BISTATE REGION.
MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY THROUGH TUESDAY.
HEAT INDEX VALUES MAY CLIMB TO AROUND 100 DEGREES OVER PARTS OF
THE AREA WEDNESDAY THROUGH SATURDAY.
MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CVKING
In the hours before
Local storm report, Jul 11, 4:28 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST CENTERVILLE 37.44N 90.96W
07/11/2010 E40 MPH REYNOLDS MO LAW ENFORCEMENT
REYNOLDS COUNTY SHERIFFF REPORTED ESTIMATED 35 TO 40
MPH WIND GUSTS.
&&
PRZYBYLINSKILocal storm report, Jul 11, 5:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST DES ARC 37.28N 90.63W
07/11/2010 E40 MPH IRON MO TRAINED SPOTTER
STORM SPOTTER REPORTED ESTIMATED 35 TO 40 MPH.
&&
PRZYBYLINSKIThunderstorm Wind, Iron
- When
- July 11, 5:10 PM CST
- Where
- Iron County, 0.74 mi SSE of Vulcan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.310, -90.665
Thunderstorm winds blew down several large trees near Vulcan. A couple of private roads were blocked due to fallen trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 11, 20101 death · 1 event
- Tornado and Flash Flooding in Arkansas, July 11 to 13, 2010$439,000 · EF0 · 45 events
- Flash Flooding and Hail in Missouri, July 11 to 12, 2010$49,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Illinois, July 11, 2010$107,000 · 1.75 in hail · 4 events
- Tornadoes and Hail in South Carolina, July 11, 2010$62,000 · EF0 · 10 events
- Damaging Winds in Texas, July 11, 2010$65,000 · 62 kt wind · 2 events
- Damaging Winds in Tennessee, July 11, 2010$60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Wind in Tennessee, July 11 to 13, 2010$45,000 · 52 kt wind · 7 events
- Hail in South Dakota, July 11, 2010$50,000 · 1.5 in hail · 3 events
- Flash Flooding in Arkansas, July 11 to 12, 2010$50,000 · 2 events
- Damaging Wind and Lightning Strikes in Illinois, July 11, 2010$43,000 · 55 kt wind · 3 events
- Damaging Winds in Michigan, July 11, 2010$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247927.